Alert archive / California / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS San Diego, CA

February 18, 20264 counties in California

NWS San Diego, CA issued this severe thunderstorm warning at Feb 18, 2026, 2:28 AM PST for 4 counties in California. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2026, 2:28 AM PST (10:28 UTC)
Expired
Feb 18, 2026, 3:30 AM PST
In force
62 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

What was reported inside it

TimeReportWhereRemark
Feb 18, 2:30 AM PSTNON-TSTM WND GST 593 Wnw Riverside, CAMesonet station SE851 Jurupa Valley (SCE851).
Feb 18, 2:30 AM PSTNON-TSTM WND GST 645 Nnw San Bernardino, CAMesonet station 039SE Shandin Hills (SCE1039).
Feb 18, 2:30 AM PSTNON-TSTM WND GST 666 Wsw Lake Elsinore, CAMesonet station 126SE Lakeland (SCE1126).
Feb 18, 2:36 AM PSTNON-TSTM WND GST 6210 Ne San Clemente, CAMesonet station HP024 Upper Talega.
Feb 18, 2:51 AM PSTNON-TSTM WND GST 678 Ene Orange, CAMesonet station FRCC1 Fremont Canyon RAWS.
Feb 18, 3:20 AM PSTNON-TSTM WND GST 725 Wsw Lake Elsinore, CAMesonet station ECSC1 El Cariso RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WUUS56 KSGX 181028
SVRSGX
CAC059-065-071-073-181130-
/O.NEW.KSGX.SV.W.0002.260218T1028Z-260218T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Diego CA
228 AM PST Wed Feb 18 2026

The National Weather Service in San Diego has issued a

* Severe Thunderstorm Warning for...
  San Bernardino County in southern California...
  Riverside County in southern California...
  Northwestern San Diego County in southwestern California...
  Eastern Orange County in southwestern California...

* Until 330 AM PST.

* At 226 AM PST, a band of severe thunderstorms extended from 
  Newport Beach to San Bernardino and was moving slowly southeast 
  into southern Orange County and western Riverside County.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Anaheim, Riverside, Irvine, San Bernardino, Fontana, Moreno Valley,
  Corona, Orange, Rialto, Mission Viejo, Tustin, Redlands, San
  Clemente, Lake Elsinore, Yucaipa, Laguna Beach, Newport Beach, Dana
  Point, northern Camp Pendleton, and Hemet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3365 11787 3365 11788 3388 11767 3420 11729
      3413 11714 3391 11692 3332 11749 3337 11755
      3338 11759 3344 11764 3346 11768 3346 11771
      3354 11779 3359 11787 3360 11792 3362 11792
TIME...MOT...LOC 1026Z 240DEG 49KT 3436 11698 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:03 PM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Feb 17, 9:03 PM PST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
903 PM PST Tue Feb 17 2026

.SYNOPSIS...
Periods of rain, wind, and mountain snow are expected through
late Thursday. The final two rounds of widespread rain, snow, and
gusty winds will be tonight into Wednesday morning and Thursday
afternoon and evening. Strong southwesterly winds and heavy
mountain snow tonight into Wednesday. There is a slight chance of
isolated thunderstorms overnight. Periods of dry conditions
expected Wednesday mid-morning into Thursday morning. Chances for
showers decrease into Friday, with dry conditions through the
weekend. Chances of precipitation increase again into early next
week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

*A winter storm will bring widespread heavy snow to the mountains
 above 5000 ft creating hazardous travel conditions through
 Thursday evening. Snow levels as low as 3500 to 4000 ft Wednesday
 night and again on Thursday may result in light accumulations
 through the Cajon Pass.

*Gusty and potentially damaging southwest to west winds along the
 mountain crests and adjacent desert slopes through Wednesday
 afternoon. Gusty westerly winds for the coast and valleys will
 peaking early Wednesday morning.

*Light to moderate rain is expected below the snow level at times
 through Thursday night. Ponding of water on roads and minor
 street flooding in urban areas possible. Increased flows on
 rivers, especially the San Diego and Santa Margarita which are
 both forecast to reach Monitor Stage Wednesday morning.

Evening update...
Light showers continue this evening with the greatest coverage
across the San Bernardino Mountains. Satellite water vapor imagery
shows the center of the upper level low moving east into the Bay
Area with a trough axis extending south off of Point Conception.
An area of light to moderate showers is currently moving through
Ventura County, with the main cold front and heavier showers and
thunderstorms back in Santa Barbara and San Luis Obispo Counties.
This front will progress eastward overnight, reaching Orange and
San Bernardino Counties around 2-4 AM, then quickly spreading
south and east through the morning, tapering off after 8 AM. Snow
levels currently around 5000-5500 ft this evening will rise
slightly to around 5500-6000 ft in the southwesterly warm air
advection ahead of the front, then fall to around 4000-5000 ft
with the cold front, and as low as 3500-4500 ft as precipitation
tapers off Wednesday morning. Moderate to heavy snow and blowing
snow could reduce visibility to near zero in the mountains at
times. Isolated light showers will continue at times through the
day Wednesday into Thursday morning, mainly across San Diego
County. The next short wave moves through late Thursday morning
through Thursday afternoon, bringing another round of more
widespread precipitation and mountain snow.

In addition to the precipitation, southwest to west winds will
continue to strengthen tonight, peaking late tonight into
Wednesday morning across all areas. Gusts near the northern
foothills of the San Bernardino Mountains have already exceeded 70
mph, with one gust of 91 mph along Highway 18 at the base of the
mountains earlier this afternoon. In general, expect peak gusts of
60-70 mph on the remote desert mountain slopes with isolated
gusts in excess of 75 mph, gusts of 45-60 mph for remaining
mountains and deserts, and gusts of 30-40 mph west of the
mountains. Winds will weaken across the coastal areas and valleys
pretty rapidly behind the front Wednesday morning, but persist in
the mountains and deserts into Wednesday afternoon.

Previous discussion...
There will be decreasing chances for showers into Friday morning.
Much of Friday through Sunday is trending drier than previous
forecasts. High temperatures will warm each day for Friday through
Monday with high temperatures on Monday around 5 degrees above
average, ranging from the mid to upper 60s near the coast to the
lower to mid 70s for the valleys with the lower deserts around 80.
Shower chances begin to increase again early next week, with NBM
showing chances of precipitation as early as Monday. The NBM is a
bit of an outlier with individual ensemble members of the GEFS and
ECMWF beginning to cluster around the middle of the week for the
onset of the next round of precipitation.

&&

.AVIATION...
180500Z...Coast/Valleys...SCT/BKN low clouds based 3000-5000 ft MSL
currently through the coastal basin will fill in and lower to 2000-
3000 ft MSL through the early morning as precip moves in from the
northwest. Strengthening south to southwest winds will gust 25-35
kts through the basin (isolated gusts over 40 kts at the coastline)
after 06Z ahead of a main band of moderate to heavy precipitation.
This band is expected to sweep through from northwest to southeast
from 09-16Z bringing widespread MVFR cigs/vis with intermittent IFR
conditions expected in heavier showers. Slight chance (10-20%) for
TSRA within the main band. Winds turn west and slowly weaken,
thereafter, with generally VFR conditions expected. ISO-SCT -SHRA
may briefly create MVFR cigs/vis through the day, especially in San
Diego County.

Mountains/Deserts...RA is currently spreading into San Bernardino
County ahead of the next storm system. Precip will continue to
increase in coverage and intensity overnight as another line of
moderate to heavy precip sweeps northeast to southwest across the
area. Mountains shrouded in FG through Wednesday morning.
Intermittent MVFR vis due to RA in the High Desert 09-13Z.
Additionally, strong south to southwest winds will continue to
strengthen this evening with widespread gusts up to 35-45 kts after
06Z. Gusts to 60 kts along desert slopes of the mtns with isolated
gusts exceeding 65 kts along the slopes in San Diego County. Areas
BLDU (vis 3-5SM) and moderate to strong up/downdrafts in the lee of
mtns. Precip will slowly come to an end from north to south from 12-
18Z (except for persistent -SHRA/SHSN along coastal slopes) with
winds turning westerly, but remaining elevated (strong along eastern
facing slopes) through 00Z Thu.

&&

.MARINE...
Winds continue strengthening tonight with winds frequently gusting
to 35 kts after midnight. Hazardous boating conditions expected with
steep seas building to 11-13 feet. Check the Gale Warning for more
details. Winds slowly weaken through late Wednesday morning. After
another lull, strong winds will redevelop Thursday, likely producing
hazardous conditions once again. Conditions will improve by Friday.

&&

.BEACHES...
High surf of 4 to 9 feet is expected, with sets as high as 11 feet,
highest in San Diego County on Wednesday. Dangerous swimming and
surfing conditions and localized beach erosion can be expected. A
High Surf Advisory is in effect through Friday and contains more
details.

&&

.HYDROLOGY...
Isolated light showers will slowly increase in coverage and
intensity the remainder of this evening. The next round of more
widespread showers with heavier precipitation is expected late
tonight into Wednesday morning. An additional round of more
widespread showers is expected late Thursday morning through
Thursday afternoon, though with lesser totals than for previous
rounds this week. Additional rainfall this evening will generally
be less than 0.10" for most areas, with isolated amounts up to
0.25" on the coastal slopes of the mountains.

For late tonight through Wednesday afternoon, precipitation
totals will range from 0.25 to 0.40 inch for coastal areas to 1
to 1.5 inches in the mountains, locally to around 2 inches. For
the deserts, 0.15 to 0.50 inches is expected for the Apple and
Lucerne Valleys, highest near the foothills of the San Bernardino
Mountains, with 0.05 to 0.30 inch for the lower deserts. For late
tonight into Wednesday morning, peak hourly rainfall rates of
0.30 to 0.50 inch are expected, with isolated rates to 0.70 inch
per hour in heavier showers and thunderstorms.

For Thursday night into Friday, additional rainfall and liquid-
equivalent above the snow level will range from 0.25 to 0.35 inch
near the coast to 0.75 to 1 inch for the mountains, locally
exceeding 1.25 inch.

The snow level will remain around 5000 to 5500 feet this evening,
rising slightly to 5500-6000 ft tonight, then fall to around 3500
to 4500 feet by Wednesday morning. Snow levels rise to 4000-4500
ft late Thursday morning, then fall back to 3500-4500 ft early
Friday morning as precipitation tapers off. Additional snow
accumulations tonight into Wednesday of 1-2 ft above 6000 ft, and
around 3-6 inches at the 5000 ft level. Another 3-6 inches is
possible Thursday into Friday, with the potential for light
accumulations through the Cajon Pass and near Pine Valley and
Crestwood Summit on I-8.

The San Diego River at Fashion Valley is forecast to reach Monitor
Stage again by 7 AM Wednesday. Crests above monitor stage are
sufficient to begin flooding of low-water crossings in Mission
Valley. The Santa Margarita River at Ysidora is forecast to reach
Action Stage by 11 AM Wednesday. See the Hydrologic Statement
(RVSSGX) for more details on the river forecasts.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 10 PM PST Friday for Orange County
     Coastal Areas-San Diego County Coastal Areas.

     Wind Advisory until 8 AM PST Wednesday for Orange County Coastal
     Areas-Orange County Inland Areas-San Bernardino and
     Riverside County Valleys-The Inland Empire-San Diego County
     Coastal Areas-San Diego County Valleys-Santa Ana Mountains
     and Foothills.

     Winter Storm Warning until 10 PM PST Thursday for Riverside
     County Mountains-San Bernardino County Mountains.

     Winter Weather Advisory until 10 PM PST Thursday for San Diego
     County Mountains.

     Wind Advisory until 4 PM PST Wednesday for Apple and Lucerne
     Valleys-San Diego County Deserts-San Gorgonio Pass near
     Banning.

     Wind Advisory until 4 PM PST Wednesday for Coachella Valley.

PZ...Gale Warning until 1 PM PST Wednesday for Coastal Waters from
     San Mateo Point to the Mexican Border and out to 10 nm-
     Waters from San Mateo Point to the Mexican Border Extending
     10 to 60 nm out including San Clemente Island.

&&

PUBLIC/HYDROLOGY...SS
AVIATION/MARINE/BEACHES...KW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:26 AM PSTSevere Thunderstorm WarningSGXOrange, Riverside, San Bernardino64 min
Feb 18, 3:13 AM PSTSpecial Marine WarningSGX62 min
Feb 18, 3:30 AM PSTSpecial Weather StatementSGXSan Diego45 min
Feb 18, 3:46 AM PSTSpecial Marine WarningSGX44 min
Feb 18, 4:20 AM PSTSpecial Weather StatementSGXSan Diego40 min
Feb 18, 5:03 AM PSTSpecial Weather StatementSGXSan Diego42 min
Feb 18, 9:53 AM PSTSmall Craft AdvisorySGX48 hr
Feb 18, 11:15 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego39 hr

Nearby

Severe Thunderstorm Warnings in California, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.